Alert archive / New Jersey / Dense Fog Advisories in 2017
Dense Fog Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 27, 2017, 3:30 AM EDT for 4 states. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2017, 3:30 AM EDT (07:30 UTC)
- Expired
- Mar 27, 2017, 9:14 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS71 KPHI 270730 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EDT Mon Mar 27 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>018-020>024-026- 027-PAZ070-071-101-102-104-271400- /O.NEW.KPHI.FG.Y.0004.170327T0730Z-170327T1400Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth- Salem-Gloucester-Camden-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Ocean-Southeastern Burlington- Delaware-Philadelphia-Western Chester-Eastern Chester- Eastern Montgomery- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Freehold, Sandy Hook, Pennsville, Glassboro, Camden, Cherry Hill, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Long Beach Island, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Norristown, and Lansdale 330 AM EDT Mon Mar 27 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Mount Holly has issued a Dense Fog Advisory, which is in effect until 10 AM EDT this morning. * VISIBILITIES...One quarter mile or less at times. * IMPACTS...Travel times may be longer and travel more dangerous with the lower visibilities. Drive at a reduced speed and be aware of sudden changes in road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$
2 follow-up statements
341 WWUS71 KPHI 271030 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 630 AM EDT Mon Mar 27 2017 DEZ003-004-271130- /O.CAN.KPHI.FG.Y.0004.000000T0000Z-170327T1400Z/ Inland Sussex-Delaware Beaches- Including the cities of Georgetown and Rehoboth Beach 630 AM EDT Mon Mar 27 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory. $$ NJZ025-271400- /O.EXA.KPHI.FG.Y.0004.000000T0000Z-170327T1400Z/ Coastal Atlantic- Including the city of Atlantic City 630 AM EDT Mon Mar 27 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... The National Weather Service in Mount Holly has issued a Dense Fog Advisory, which is in effect until 10 AM EDT this morning. * VISIBILITIES...One quarter mile or less at times. * IMPACTS...Areas of dense fog will impact travel. Drive with caution and be aware of rapidly changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ DEZ001-002-MDZ008-012-015-019-020-NJZ013-014-016>018-020>024-026- 027-PAZ070-071-101-102-104-271400- /O.CON.KPHI.FG.Y.0004.000000T0000Z-170327T1400Z/ New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline- Western Monmouth-Eastern Monmouth-Salem-Gloucester-Camden-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Ocean-Southeastern Burlington-Delaware-Philadelphia- Western Chester-Eastern Chester-Eastern Montgomery- Including the cities of Wilmington, Dover, Elkton, Chestertown, Centreville, Easton, Denton, Freehold, Sandy Hook, Pennsville, Glassboro, Camden, Cherry Hill, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Long Beach Island, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Norristown, and Lansdale 630 AM EDT Mon Mar 27 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * VISIBILITIES...One quarter mile or less at times. * IMPACTS...Areas of dense fog will impact travel. Drive with caution and be aware of rapidly changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$
431 WWUS71 KPHI 271314 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 914 AM EDT Mon Mar 27 2017 DEZ001-002-MDZ008-012-015-019-020-NJZ013-014-016>018-020>027- PAZ070-071-101-102-104-271415- /O.CAN.KPHI.FG.Y.0004.000000T0000Z-170327T1400Z/ New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline- Western Monmouth-Eastern Monmouth-Salem-Gloucester-Camden-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery- Including the cities of Wilmington, Dover, Elkton, Chestertown, Centreville, Easton, Denton, Freehold, Sandy Hook, Pennsville, Glassboro, Camden, Cherry Hill, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Norristown, and Lansdale 914 AM EDT Mon Mar 27 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory. Some patchy dense fog may still persist the rest of the morning, especially near the New Jersey coast and adjacent to Delaware Bay, but widespread dense fog is no longer expected. $$ CMS
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 27, 3:19 AM EDT, 11 minutes earlier.
Area forecast discussion, Mar 27, 3:19 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
319 AM EDT Mon Mar 27 2017
.SYNOPSIS...
Low pressure moving from the Mississippi Valley into the Great
Lakes will lift a warm front northward through our region this morning,
followed by a cold front Tuesday night. Canadian high pressure
will build into the area Wednesday through Friday. Low pressure
and its associated fronts in the Ohio Valley on Friday will move
through our region on Saturday. A weak area of high pressure is
expected to move into our region from the west on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A slow moving warm front will be tracking across the area today.
Our forecast has trended slower with the frontal passage and
includes a slower trend in improvement (sunshine) behind the
front and slightly lower temperatures for today. We have issued
a dense fog advisory for Delmarva and parts of SE/PA and srn NJ
for the early part of the morning, since the VSBYS continue to
trend downward and are 1/2 SM - 3/4 SM attm. The onshore flow
will continue in these areas until the front passes later today.
The low clouds and areas of dense fog will be over the area
thru the first part of the morning before a S to N slow
improvement trend is expected today. Areas across the Lehigh
Valley and Southern Poconos may see improvement late this
afternoon. Confid in the N/W areas is limited attm. The low
which the warm front is attached to is weak, so it's possible
that the topography of these areas may play a factor slowing the
motion. Highs today are expected to reach the upper 60s/low 70s
over south NJ and Delmarva, low/mid 60s in central NJ , metro
Philadelphia and Lehigh valley and 50s north of that.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Hopefully the warm front will have moved far enough away to have
a lull in the precip for the evening. More showers will arrive
overnight as the next short wave approaches from the W/SW. Pops
increase back to the chc range overnight, favoring slightly the
srn NJ and Delmarva areas. Mild with lows in the low 50s S/E and
mid/upper 40s N/W. Light winds expected.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Will be updated shortly.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
The latest issuance of the tafs are somewhat more pessimistic with
regards to how fast the transition back to mvfr then vfr occurs
today. Warm fronts are usually known for their stubbornness for
improving conditions and this seems to be the case for today. A
decent SW flow aloft argues for the fact that when things begin to
improve, it should happen quickly, but what time that happens is the
problem for the day. The showers that the models show arriving this
morning may mix up the low clouds and fog enough to get the process
going. Winds will be ERLY prior to the warm front the SW behind it.
VFR will probably be across the Del Valley and Delmarva/south NJ
this afternoon, conditions may remain MVFR across KRDG/KABE longer.
Probably a period of VFR this evening, the more low clouds/showers
late tonight.
OUTLOOK...
&&
.MARINE...
We will continue with the SCA flag for seas around 5 ft seas today.
The Erly flow will be weakening with time as the warm front slides
northward today. I could see the flag being dropped earlier, but
we will keep it for now. Dense fog on the waters this morning with
the warmer and more humid air arriving across the cold water.
Scattered showers later this morning may stir vsbys up. More Sct
showers expected tonight. Patchy fog tonight.
OUTLOOK...
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Dense Fog Advisory until 10 AM EDT this morning for PAZ070-071-
101-102-104.
NJ...Dense Fog Advisory until 10 AM EDT this morning for NJZ013-014-
016>018-020>024-026-027.
DE...Dense Fog Advisory until 10 AM EDT this morning for DEZ001>004.
MD...Dense Fog Advisory until 10 AM EDT this morning for MDZ008-012-
015-019-020.
MARINE...Dense Fog Advisory until noon EDT today for ANZ430-431-450>455.
Small Craft Advisory until 7 PM EDT this evening for
ANZ450>453.
&&
Synopsis...Drag
Near Term...O'Hara
Short Term...O'Hara
Long Term...Drag
Aviation...Drag/O'Hara
Marine...Drag/O'HaraHazardous weather outlook, Mar 26, 8:44 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 844 PM EDT Sun Mar 26 2017 PAZ054-055-280045- Carbon-Monroe- 844 PM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Some freezing drizzle is possible for awhile tonight in the higher elevations that may result in a light glaze on mainly elevated surfaces. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ060>062- 070-071-101>106-280045- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 844 PM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-NJZ013-014-020>027-280045- Kent-Inland Sussex-Delaware Beaches-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 844 PM EDT Sun Mar 26 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Locally dense fog is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally dense fog is possible early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-280045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 844 PM EDT Sun Mar 26 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 26, 9:55 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FREEZING RAIN POCONO MOUNTAINS AIRPOR 41.14N 75.38W
03/26/2017 M0.05 INCH MONROE PA ASOS
RADIAL AMOUNT. ICE ACCRETION TOTAL SINCE 530 AM SUNDAY.
FZFG THIS EVENING.
&&
EVENT NUMBER PHI1700563
JRKLocal storm report, Mar 26, 11:42 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1142 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FREEZING RAIN POCONO MOUNTAINS AIRPOR 41.14N 75.38W
03/26/2017 E0.06 INCH MONROE PA ASOS
RADIIAL. .0.19 PLANAR. INTMT FRZG MIST SINCE AROUND
5AM.
&&
EVENT NUMBER PHI1700564
WDLocal storm report, Mar 26, 11:46 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FREEZING RAIN HIGH POINT 41.32N 74.66W
03/26/2017 E0.05 INCH SUSSEX NJ SOCIAL MEDIA
RADIAL. TREES ETC GLAZED. INTMT SINCE AROUND 4 AM.
&&
EVENT NUMBER PHI1700565
WDLocal storm report, Mar 26, 11:47 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1147 PM EDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FREEZING RAIN HIGH POINT 41.32N 74.66W
03/26/2017 E0.05 INCH SUSSEX NJ SOCIAL MEDIA
RADIAL. TREES ETC GLAZED. INTMT SINCE AROUND 4 AM.
1100 PM FREEZING RAIN POCONO MOUNTAINS AIRPOR 41.14N 75.38W
03/26/2017 E0.06 INCH MONROE PA ASOS
RADIIAL. .0.19 PLANAR. INTMT FRZG MIST SINCE AROUND
5AM.
&&
EVENT NUMBER PHI1700565 PHI1700564
WDSpecial weather statement, Mar 27, 12:28 AM EDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1228 AM EDT Mon Mar 27 2017 PAZ054-055-270700- Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 1228 AM EDT Mon Mar 27 2017 Fog...rain and drizzle will continue across the Carbon and Monroe Counties early today. Temperatures are above freezing across most of this area. However, significant icing is occuring above 1500 feet elevation where temperatures are hovering around 32 degrees. Ice will continue to coat elevated surfaces such as trees and wires in these coldest locations through about 4 am with one to two tenth inch amounts. A few slick spots may develop on roads, especially on untreated bridges and overpasses. Use caution if traveling tonight and reduce speed in case you encounter an icy patch. NJZ001-270700- Sussex- Including the city of Newton 1228 AM EDT Mon Mar 27 2017 Fog...rain and drizzle will continue across Sussex County New Jersey early today. Temperatures are above freezing across most of the county. However, freezing rain and drizzle can be expected at High Point and nearby locations above 1500 feet in elevation where temperatures are hovering around 32 degrees. A glaze of ice of one to tenths of an inch will coat elevated surfaces such as trees and wires in these coldest locations. A few slick spots may develop on roads in these highest elevations of northwest New Jersey, especially on untreated bridges and overpasses. Use caution if traveling overnight and prepare to reduce speed in case you encounter an icy patch.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:04 PM EDT | Marine Dense Fog Advisory | PHI | 16 hr |
Nearby
Dense Fog Advisories in New Jersey, 2017Dense Fog Advisories in Maryland, 2017Dense Fog Advisories in Pennsylvania, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.